Tennessee, 2020Damaging Winds in Tennessee, May 25, 2020
May 25, 2020 · NWS OHX · 3 events in 3 counties and zones
Numerous showers and thunderstorms developed throughout Middle Tennessee during the afternoon hours on May 25. A few reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed throughout Middle Tennessee during the afternoon hours on May 25. A few reports of wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 11:33 AM CST, 12 minutes earlier.
Area forecast discussion, May 25, 11:33 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1233 PM CDT Mon May 25 2020
.UPDATE...
FOR NOONTIME DISCUSSION.
&&
.DISCUSSION...
Updated suite of forecast products to remove morning wording.
Changed over to convective terms describing pops to provide
additional clarity for shower and thunderstorm development
across mid state region through afternoon hours. Showers and
thunderstorms already occuring across Upper Cumberland Region and
a few locations to its south and west. Current temperature trends
generally still in line with forecasted highs. Tweaked hourly
temperature, dewpoint, and wind speed/direction grids. Remainder
of forecast continues to be on track.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR. Scattered TSRA already develop across Middle Tennessee with
VCTS expected at all airports this afternoon. Not enough
confidence in coverage to add a tempo group for TSRA at any
terminals, however. South to southeast winds 5-11 knots will
continue through the TAF period.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......JB Wright
AVIATION........Shamburger
Hazardous weather outlook, May 25, 4:49 AM CST, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
549 AM CDT Mon May 25 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-261030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
549 AM CDT Mon May 25 2020
This Hazardous Weather Outlook is for portions of Middle Tennessee.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, May 25, 8:27 AM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 3 NNW DONELSON 36.20N 86.68W
05/24/2020 DAVIDSON TN SOCIAL MEDIA
TWITTER PHOTOS SHOWED A FEW TREES AND POWER LINES WERE
BLOWN DOWN IN THE CABIN HILL ROAD AREA OF DONELSON
&&
EVENT NUMBER OHX2000422
SHAMBURGERSpecial weather statement, May 25, 11:03 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
1203 PM CDT Mon May 25 2020
TNZ010-011-033-251730-
Overton TN-Pickett TN-Clay TN-
1203 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...
NORTHWESTERN PICKETT AND NORTHEASTERN CLAY COUNTIES UNTIL 1230 PM
CDT...
At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Byrdstown and Wolf River Dock.
LAT...LON 3662 8508 3646 8510 3646 8532 3662 8535
3663 8527
TIME...MOT...LOC 1703Z 179DEG 17KT 3654 8522
ShamburgerSpecial weather statement, May 25, 11:24 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
1224 PM CDT Mon May 25 2020
TNZ010-011-033-251800-
Overton TN-Pickett TN-Clay TN-
1224 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...WESTERN
PICKETT AND NORTHEASTERN CLAY COUNTIES UNTIL 100 PM CDT...
At 1224 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Livingston, moving north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Livingston, Byrdstown, Wolf River Dock and Dale Hollow Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Dale Hollow Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3662 8508 3641 8512 3630 8512 3631 8539
3662 8543 3663 8524
TIME...MOT...LOC 1724Z 179DEG 8KT 3634 8529
ShamburgerThunderstorm Wind, Overton
- When
- May 25, 11:45 AM CST
- Where
- Overton County, 0.92 mi NNE of Ivyton
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.412, -85.163
Trees and power lines were blown down on Joppa Road.
Thunderstorm Wind, Davidson
- When
- May 25, 3:11 PM CST
- Where
- Davidson County, 0.57 mi SSE of Stone River
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.173, -86.595
A large branch was blown off a tree near Central Pike at Tulip Grove Road.
Thunderstorm Wind, Sumner
- When
- May 25, 3:27 PM CST
- Where
- Sumner County, 2.19 mi SSW of Millersville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.340, -86.711
A tree branch was blown down onto a power line on Loretta Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Arkansas, May 25, 2020$200,000 · EF1 · 5 events
- Tornadoes and Flooding in Oklahoma, May 25 to 31, 2020$100,000 · EF1 · 12 events
- Damaging Wind in Texas, May 25, 2020$250,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in Illinois, May 25 to 26, 2020$82,000 · 1 in hail · 20 events
- Tornado and Hail in Texas, May 25, 2020$60,000 · EF1 · 2 events
- Tornado and Damaging Winds in Iowa, May 25, 2020$30,000 · EF1 · 5 events
- Flood and Damaging Winds in Illinois, May 25, 20201 injured · $55,000 · 61 kt wind · 6 events
- Flash Flooding and Damaging Wind in Kentucky, May 25, 2020$50,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in Wisconsin, May 25, 2020$50,000 · 2 in hail · 6 events
- Tornado and Flash Flood in Florida, May 25, 2020$11,000 · EF1 · 6 events
- Flash Flooding and Hail in Texas, May 25 to 26, 2020$35,000 · 2 in hail · 4 events
- Flash Flooding and Flooding in Missouri, May 25 to 27, 2020$2,000 · 52 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 896575, 896576, 896577.